Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 8:14 PM CST for Smith County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 8:14 PM CST (02:14 UTC)
- Expired
- Jan 3, 2000, 9:00 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Smith County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 7:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 040217 SVRJAN MSC129-040300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 814 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN MISSISSIPPI * UNTIL 900 PM CST * AT 814 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF RALEIGH...OR ABOUT 6 MILES NORTHEAST OF MAGEE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR RALEIGH AT 830 PM CST A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:08 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 3, 8:08 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 808 PM CST MON JAN 3 2000 UPDATED ZONES TO ACCOUNT FOR THE LATEST TORNADO WATCH IN EFFECT UNTIL 1 AM FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .JAN... MS...NONE. AR...NONE. LA...NONE. 15
In the hours before
Local storm report, Jan 3, 2:20 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST MON JAN 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 PM ITTA BENA MS WIND DAMAGE
01/03/00 LEFLORE CD REPORTED ROOF BLOWN OFF
APT COMPLEX ALSO TRAILER
DESTROYED NEAR BLEDSOLE
FARMS.
0130 PM NEWELLTON LA WIND DAMAGE
01/03/00 TENSAS CD REPORTS SHED BLOWN AWAY
AND TRAILER DAMAGED.
0130 PM INVERNESS MS WIND DAMAGE
01/03/00 SUNFLOWER CD REPORTS ONE TREE DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:14 PM CST | Tornado Warning | JAN | Leake | 31 min |
| Jan 3, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Jan 3, 6:43 PM CST | Tornado Warning | JAN | Leake | 47 min |
| Jan 3, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Jan 3, 7:02 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 43 min |
| Jan 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 38 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 44 min |
| Jan 3, 7:24 PM CST | Tornado Warning | JAN | Jones | 51 min |
| Jan 3, 7:44 PM CST | Tornado Warning | JAN | Simpson, Smith | 31 min |
| Jan 3, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Jan 3, 8:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Jan 3, 8:33 PM CST | Tornado Warning | JAN | Covington | 27 min |
| Jan 3, 8:49 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Jan 3, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.